Alert archive / Michigan / Gale Warnings in 2025
Gale Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Jan 21, 2025, 11:27 AM EST. It took effect at Jan 22, 2025, 5:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2025, 11:27 AM EST (16:27 UTC)
- In effect from
- Jan 22, 2025, 5:00 AM EST
- Expired
- Jan 22, 2025, 4:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
039 WHUS73 KGRR 211627 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1127 AM EST Tue Jan 21 2025 LMZ844>849-220030- /O.EXT.KGRR.UP.W.0001.000000T0000Z-250122T2100Z/ /O.EXT.KGRR.SC.Y.0005.000000T0000Z-250122T1000Z/ /O.NEW.KGRR.GL.W.0002.250122T1000Z-250122T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1127 AM EST Tue Jan 21 2025 ...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 5 AM TO 4 PM EST WEDNESDAY... * WHAT...For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of up to one inch per hour may rapidly accumulate on vessels. For the Small Craft Advisory, southwest winds 15 to 25 knots with gusts up to 30 knots and waves 5 to 8 feet. For the Gale Warning, southwest winds 20 to 30 knots with gusts up to 35 knots and waves 6 to 11 feet expected. * WHERE...St Joseph to Manistee. * WHEN...For the Heavy Freezing Spray Warning, until 4 PM EST Wednesday. For the Small Craft Advisory, until 5 AM EST Wednesday. For the Gale Warning, from 5 AM to 4 PM EST Wednesday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
5 follow-up statements
817 WHUS73 KGRR 212126 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 426 PM EST Tue Jan 21 2025 LMZ844>849-220530- /O.CON.KGRR.UP.W.0001.000000T0000Z-250122T2100Z/ /O.CON.KGRR.SC.Y.0005.000000T0000Z-250122T1000Z/ /O.CON.KGRR.GL.W.0002.250122T1000Z-250122T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 426 PM EST Tue Jan 21 2025 ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 4 PM EST WEDNESDAY... * WHAT...For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of up to one inch per hour may rapidly accumulate on vessels. For the Small Craft Advisory, southwest winds 15 to 25 knots with gusts up to 30 knots and waves 5 to 8 feet. For the Gale Warning, southwest winds 20 to 30 knots with gusts up to 35 knots and waves 6 to 11 feet expected. * WHERE...St Joseph to Manistee. * WHEN...For the Heavy Freezing Spray Warning, until 4 PM EST Wednesday. For the Small Craft Advisory, until 5 AM EST Wednesday. For the Gale Warning, from 5 AM to 4 PM EST Wednesday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
223 WHUS73 KGRR 220339 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1039 PM EST Tue Jan 21 2025 LMZ844>849-221145- /O.CON.KGRR.UP.W.0001.000000T0000Z-250122T2100Z/ /O.CON.KGRR.SC.Y.0005.000000T0000Z-250122T1000Z/ /O.CON.KGRR.GL.W.0002.250122T1000Z-250122T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1039 PM EST Tue Jan 21 2025 ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 4 PM EST WEDNESDAY... * WHAT...For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of up to one inch per hour may rapidly accumulate on vessels. For the Small Craft Advisory, southwest winds 15 to 25 knots with gusts up to 30 knots and waves 6 to 9 feet. For the Gale Warning, southwest gales to 35 knots and waves 6 to 11 feet expected. * WHERE...St Joseph to Manistee. * WHEN...For the Heavy Freezing Spray Warning, until 4 PM EST Wednesday. For the Small Craft Advisory, until 5 AM EST Wednesday. For the Gale Warning, from 5 AM to 4 PM EST Wednesday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
728 WHUS73 KGRR 220739 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 239 AM EST Wed Jan 22 2025 LMZ844>849-221545- /O.CON.KGRR.UP.W.0001.000000T0000Z-250122T2100Z/ /O.CON.KGRR.SC.Y.0005.000000T0000Z-250122T1000Z/ /O.CON.KGRR.GL.W.0002.250122T1000Z-250122T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 239 AM EST Wed Jan 22 2025 ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of up to one inch per hour may rapidly accumulate on vessels. For the Small Craft Advisory, southwest winds 20 to 25 knots with gusts up to 30 knots and waves 5 to 8 feet. For the Gale Warning, southwest winds 20 to 30 knots with gusts up to 35 knots and waves 7 to 10 feet expected. * WHERE...St Joseph to Manistee. * WHEN...For the Heavy Freezing Spray Warning, until 4 PM EST this afternoon. For the Small Craft Advisory, until 5 AM EST early this morning. For the Gale Warning, until 4 PM EST this afternoon. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Thomas
049 WHUS73 KGRR 221628 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1128 AM EST Wed Jan 22 2025 LMZ844>849-222100- /O.CON.KGRR.GL.W.0002.000000T0000Z-250122T2100Z/ /O.CON.KGRR.UP.W.0001.000000T0000Z-250122T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1128 AM EST Wed Jan 22 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...For the Gale Warning, southwest winds 20 to 25 knots with gusts up to 35 knots and waves 6 to 11 feet. For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of up to one inch per hour may rapidly accumulate on vessels. * WHERE...St Joseph to Manistee. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
703 WHUS73 KGRR 222104 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 404 PM EST Wed Jan 22 2025 LMZ844>849-230515- /O.EXP.KGRR.GL.W.0002.000000T0000Z-250122T2100Z/ /O.EXP.KGRR.UP.W.0001.000000T0000Z-250122T2100Z/ /O.NEW.KGRR.SC.Y.0006.250122T2104Z-250124T0900Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 404 PM EST Wed Jan 22 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY... ...GALE WARNING HAS EXPIRED... ...HEAVY FREEZING SPRAY WARNING HAS EXPIRED... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots shifting northwest overnight and continuing Thursday. Waves 7 to 10 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 4 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jan 21, 11:05 AM EST, 22 minutes earlier. Its key messages:
- Very Cold With Lake Effect Snow Today
- Notable Lake Enhanced Snow Possible For Parts of Lakeshore Wednesday
- Warming With Additional Snow Chances For The Weekend
Area forecast discussion, Jan 21, 11:05 AM EST, 22 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1105 AM EST Tue Jan 21 2025
.KEY MESSAGES...
- Very Cold With Lake Effect Snow Today
- Notable Lake Enhanced Snow Possible For Parts of Lakeshore
Wednesday
- Warming With Additional Snow Chances For The Weekend
&&
.UPDATE...
Issued at 1105 AM EST Tue Jan 21 2025
For now will keep the going winter/cold headlines as is but will
be evaluating some changes/re-shuffling of things for the mid-
afternoon issuance. Upgrade may be needed along the lakeshore for
Wednesday into Thursday given the expected new snow amounts
combined with gusty winds/blowing snow impacts. Even away/inland
from the heavier southwest flow lake effect snow on Wednesday
the stronger gustier winds areawide may still promote blowing and
drifting of the existing powdery snow cover in place which could
result in continued visibility/travel impacts (especially in open
country).
&&
.DISCUSSION...
Issued at 258 AM EST Tue Jan 21 2025
- Very Cold With Lake Effect Snow Today
No changes in the forecast for today's lake effect event. Additional
snowfall of 2-4 inches is expected today for areas near and west of
US131. The I69 and eastern half of the I94 corridors including
Lansing/Jackson could see up to an additional 2 inches with little
additional accumulation across our northeastern forecast area.
Travel impacts are likely to continue through the day given
continuing snow and limited effectiveness of salt keeping roads icy.
Visibility reductions are also likely under heavier snow showers.
The going Cold Weather Advisory remains in good shape. Wind chills
across much of the area look to remain in the -10F to -20F range
through mid-day Wednesday. A few areas inland of the lake may reach
wind chills of -25F for a brief time in the first half of Wednesday
morning for brief periods.
- Notable Lake Enhanced Snow Possible For Parts of Lakeshore
Wednesday
Attention then turns to a northern stream clipper diving through the
Great Lakes region Wednesday into Thursday. South to southwest flow
looks to add lake enhancement to the clipper system given 850mb
temps still remain in the negative teens. Most of the area will see
a general 1-3 inch snowfall, however concern is increasing for a
possible 6+ inches of snow across the lakeshore counties north of
Holland into the Manistee National Forest.
The departing arctic air and approaching "warmer" airmass will lead
to notable low-level FGEN across our northwestern forecast area
during the day Wednesday aided by co-located elevated instability.
Warming temperatures increase DGZ depth with better snow ratios than
the current event, favored to be 20:1 or higher, as a result. The
probability of 6+ inches of snow across the aforementioned area of
concern is currently in the 50-70 percent range with the solid
nature of the setup supportive of locally higher amounts under FGEN
banding. Wind gusts to 30 mph will also support lake effect snow and
reduced visibilities across this region. Travel impacts across the
region are likely, especially for the Wednesday evening commute.
Given ongoing winter headlines will defer to the day shift for any
needed advisory vs warning decisions for this event.
- Warming With Additional Snow Chances For The Weekend
A much welcomed warmup is on track for the latter half of the week
with highs climbing near 20 Wednesday afternoon and into the mid 20s
for Thursday/Friday. Another clipper is forecast to move through the
region Saturday bringing additional light snow chances.
&&
.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 646 AM EST Tue Jan 21 2025
Lake effect snow showers continue to impact the terminals this
morning. The biggest impacts are being experienced at all of the
sites except KJXN as they are just a bit out of the snow shower
activity right now. IFR to LIFR is expected to continue, with
conditions settling closer to LIFR by afternoon as winds begin to
gust again, reducing visibilities in blowing and drifting snow.
The lake effect will even expand a bit this afternoon as it gets
some what of a diurnal boost.
Beginning later this afternoon and evening, winds will start to
become from the S. This change in wind will gradually turn off the
snow showers from SE to NW for most of the sites. KMKG will likely
see at least a few snow showers continue. Most sites will likely
become VFR also as the low clouds migrate back closer to the
lakeshore.
&&
.MARINE...
Issued at 258 AM EST Tue Jan 21 2025
Conditions hazardous to small craft continue into Thursday with
heavy freezing spray continuing into Wednesday as the core of the
coldest air moves overhead. Winds up to 30 knots generally from the
west shifting to southwest Wednesday are expected. There is a low
(20-40 percent) chance that marginal gale force gusts occur
Wednesday as a 35-40 knot jet moves overhead. Given the warm air
advection pattern, its currently favored that we cannot quite mix
into the better winds aloft. Given low confidence for the nearshore
waters, will not issue a gale watch at this time however will re-
evaluate on subsequent shifts.
&&
.CLIMATE...
Issued at 330 PM EST Mon Jan 20 2025
- Coldest High Temperatures Recorded on January 21
Grand Rapids: 5 (1984)
Lansing: 0 (1984)
Muskegon: 5 (1924)
Kalamazoo: 5 (1924)
Battle Creek: 0 (1984)
Holland: 9 (1963)
- Snowfall Records for January 21
Grand Rapids: 6.1 (1958)
Lansing: 10.0 (1904)
Muskegon: 7.9 (1959)
Kalamazoo: 8.0 (1959)
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Cold Weather Advisory until noon EST Wednesday for MIZ037>040-
043>046-050>052-056>059-064>067-071>074.
Winter Weather Advisory until 1 AM EST Wednesday for MIZ037-043-
050-056-064-071.
Winter Weather Advisory until 7 PM EST this evening for MIZ038-
044-057-058-065>067-072>074.
MARINE...Small Craft Advisory until 9 AM EST Thursday for LMZ844>849.
Heavy Freezing Spray Warning until 1 PM EST Wednesday for
LMZ844>849.
&&
UPDATE...Meade
DISCUSSION...Thomas
AVIATION...NJJ
MARINE...Thomas
CLIMATE...CASHazardous weather outlook, Jan 21, 3:09 AM EST, 8 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 309 AM EST Tue Jan 21 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-220815- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 309 AM EST Tue Jan 21 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Lake effect snow showers will continue through the day into tonight. Travel impacts and occasional reduced visibilities will persist, especially near and west of US131. Wind chills of -10 to -25F today and tonight will lead to frostbite for exposed skin in as little as 30 minutes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Potential for travel impacts is increasing for lakeshore near and north of Holland and the US131 corridor north of Grand Rapids Wednesday into early Thursday. Snow and blowing snow will make travel difficult and reduce visibilities at times. Wind chills of -10 to -25F are likely through late morning Wednesday. Frostbite times for exposed skil will be as little as 30 minutes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-220815- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 309 AM EST Tue Jan 21 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Today and Tonight Winds and waves hazardous to small craft will continue through today along with heavy freezing spray. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Winds and waves hazardous to small craft will continue through Thursday with a low chance of brief gales Wednesday. Heavy freezing spray will continue into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Thomas
In the hours before
Local storm report, Jan 21, 9:31 AM EST, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
931 AM EST Tue Jan 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Snow 1 SSW Grandville 42.90N 85.76W
01/21/2025 M5.2 Inch Kent MI Cocorahs
Cocorahs station MI-KN-93 Grandville. The
period of the Snow event was 24 hours.
0700 AM Snow 1 WSW Plainwell 42.44N 85.65W
01/21/2025 M5.1 Inch Allegan MI Cocorahs
Cocorahs station MI-AN-25 Plainwell 0.5 WSW.
The period of the Snow event was 24 hours.
0700 AM Snow 1 NE Grand Valley 42.99N 85.85W
01/21/2025 M5.0 Inch Ottawa MI Cocorahs
Cocorahs station MI-OW-63 Walker 5.1 W. The
period of the Snow event was 24 hours.
0700 AM Snow 1 SSW East Grand Rapids 42.94N 85.61W
01/21/2025 M4.7 Inch Kent MI Cocorahs
Cocorahs station MI-KN-7 East Grand Rapids
0.7 SSW. The period of the Snow event was 24
hours.
0830 AM Snow Pine Grove 42.36N 85.86W
01/21/2025 M4.6 Inch Van Buren MI Cocorahs
Cocorahs station MI-VB-15 Gobles 1.0 ESE.
The period of the Snow event was 24 hours.
0700 AM Snow 2 SW Custer 43.93N 86.25W
01/21/2025 M4.6 Inch Mason MI CO-OP Observer
CO-OP Observer station SCOM4 Scottville 2
SE. The period of the Snow event was 24
hours.
0500 AM Snow 1 NNE Coopersville 43.07N 85.93W
01/21/2025 M4.5 Inch Ottawa MI Cocorahs
Cocorahs station MI-OW-59 Coopersville 0.7
NNE. The period of the Snow event was 24
hours.
0700 AM Snow 3 E Walker 42.99N 85.69W
01/21/2025 M4.2 Inch Kent MI Cocorahs
Cocorahs station MI-KN-32 Grand Rapids 2.9
NW. The period of the Snow event was 24
hours.
0730 AM Snow 1 NNE Brunswick 43.45N 86.03W
01/21/2025 M4.0 Inch Newaygo MI CO-OP Observer
CO-OP Observer station FREM4 1.2 N
Brunswick. The period of the Snow event was
24 hours.
0700 AM Snow 3 S Alto 42.81N 85.38W
01/21/2025 M3.5 Inch Kent MI Cocorahs
Cocorahs station MI-KN-127 Alto 2.9 S. The
period of the Snow event was 24 hours.
0700 AM Snow 1 SSW Dutton 42.83N 85.59W
01/21/2025 M3.4 Inch Kent MI Cocorahs
Cocorahs station MI-KN-43 Caledonia 4.4 WNW.
The period of the Snow event was 24 hours.
0700 AM Snow 1 W Hastings 42.65N 85.30W
01/21/2025 M3.0 Inch Barry MI CO-OP Observer
CO-OP Observer station HASM4 Hastings. The
period of the Snow event was 24 hours.
0800 AM Snow 1 ENE Lansing 42.71N 84.53W
01/21/2025 M2.8 Inch Ingham MI Cocorahs
Cocorahs station MI-IH-45 Lansing 1.0 ENE.
The period of the Snow event was 24 hours.
0700 AM Snow 4 NNW Williamston 42.74N 84.32W
01/21/2025 M2.5 Inch Ingham MI Cocorahs
Cocorahs station MI-IH-60 Williamston 3.8
NNW. The period of the Snow event was 24
hours.
0700 AM Snow 4 NNE Paw Paw 42.27N 85.86W
01/21/2025 M2.4 Inch Van Buren MI Cocorahs
Cocorahs station MI-VB-4 Paw Paw 3.6 NNE.
The period of the Snow event was 24 hours.
0700 AM Snow 1 WNW Belmont 43.08N 85.63W
01/21/2025 M2.2 Inch Kent MI Cocorahs
Cocorahs station MI-KN-65 Belmont 1.0 WNW.
The period of the Snow event was 24 hours.
0700 AM Snow 2 NNW Beechwood 42.82N 86.15W
01/21/2025 M2.1 Inch Ottawa MI Cocorahs
Cocorahs station MI-OW-14 Holland 4.3 NNW.
The period of the Snow event was 24 hours.
0600 AM Snow 3 WNW Zeeland 42.82N 86.07W
01/21/2025 M2.0 Inch Ottawa MI Cocorahs
Cocorahs station MI-OW-2 Holland 3.9 NNE.
The period of the Snow event was 24 hours.
0630 AM Snow 3 NE Saranac 42.96N 85.17W
01/21/2025 M1.9 Inch Ionia MI Cocorahs
Cocorahs station MI-IN-1 Saranac 2.6 NE. The
period of the Snow event was 24 hours.
0800 AM Snow 1 E Lowell 42.93N 85.33W
01/21/2025 M1.6 Inch Kent MI CO-OP Observer
CO-OP Observer station LOLM4 Lowell Wwtp.
The period of the Snow event was 24 hours.
0700 AM Snow 1 SSW Mears 43.67N 86.42W
01/21/2025 M1.4 Inch Oceana MI Cocorahs
Cocorahs station MI-OC-3 Hart 3 WSW. The
period of the Snow event was 24 hours.
0800 AM Snow 4 WNW Scotts 42.21N 85.48W
01/21/2025 M1.3 Inch Kalamazoo MI Cocorahs
Cocorahs station MI-KZ-31 Portage 5.6 E. The
period of the Snow event was 24 hours.
0800 AM Snow 3 SW Bunker Hill 42.45N 84.35W
01/21/2025 M1.3 Inch Ingham MI Cocorahs
Cocorahs station MI-IH-61 Leslie 4.3 E. The
period of the Snow event was 24 hours.
0600 AM Snow 2 ENE Bellevue 42.45N 84.98W
01/21/2025 M1.3 Inch Eaton MI Cocorahs
Cocorahs station MI-ET-23 Bellevue 1.9 ENE.
The period of the Snow event was 24 hours.
0700 AM Snow 5 SSE Grattan 43.01N 85.35W
01/21/2025 M1.2 Inch Kent MI Cocorahs
Cocorahs station MI-KN-106 Lowell 5.5 N. The
period of the Snow event was 24 hours.
0700 AM Snow 1 N Haslett 42.77N 84.40W
01/21/2025 M1.1 Inch Clinton MI Cocorahs
Cocorahs station MI-CT-2 Haslett 1.2 N. The
period of the Snow event was 24 hours.
1100 PM Snow Edgemont Park 42.75N 84.59W
01/20/2025 M1.0 Inch Ingham MI CO-OP Observer
CO-OP Observer station LANM4 Lansing 2 WNW.
The period of the Snow event was 24 hours.
0700 AM Snow 1 N Waverly 42.75N 84.62W
01/21/2025 M1.0 Inch Eaton MI Cocorahs
Cocorahs station MI-ET-18 Lansing 4.7 NW.
The period of the Snow event was 24 hours.
0800 AM Snow 1 NNE Eaton Rapids 42.52N 84.65W
01/21/2025 M1.0 Inch Eaton MI CO-OP Observer
CO-OP Observer station ETNM4 0.5 NE Eaton
Rapids. The period of the Snow event was 24
hours.
0700 AM Snow Big Rapids 43.70N 85.48W
01/21/2025 M0.8 Inch Mecosta MI CO-OP Observer
CO-OP Observer station BGRM4 Big Rapids
Water Works. The period of the Snow event
was 24 hours.
0815 AM Snow 5 SSE Woodville 43.61N 85.64W
01/21/2025 M0.2 Inch Newaygo MI Cocorahs
Cocorahs station MI-NW-8 White Cloud 7.5
ENE. The period of the Snow event was 24
hours.
&&Local storm report, Jan 21, 10:08 AM EST, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
1008 AM EST Tue Jan 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM Snow 2 SE Allendale 42.97N 85.92W
01/21/2025 M8.5 Inch Ottawa MI Public
Storm total since the snow began Sunday.
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:38 PM EST | Winter Storm Warning | GRR | Lake, Mason, Muskegon, Newaygo, Oceana, Ottawa | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.